Alabama, 2004

Damaging Wind in Alabama, October 2, 2004

October 2, 2004 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 2, 1:15 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Oct 2, 1:15 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT SAT OCT 2 2004

.SYNOPSIS...COLD FRONT ACROSS THE NORTHWEST SECTIONS WILL MOVE
ACROSS THE NORTH/CENTRAL SECTIONS OVERNIGHT AND SHIFT SOUTHEAST OF
THE AREA LATER SUNDAY MORNING.  DRIER COOLER AIR WILL OVER-SPREAD
THE AREA THROUGHOUT SUNDAY.
&&

.SHORT TERM...MODELS IN PRETTY GOOD AGREEMENT WITH COLD FRONT MOVING
ACROSS THE NORTHERN SECTIONS TONIGHT AND EXITING THE SOUTHERN
SECTIONS OF THE AREA SUNDAY MORNING.  VERY LIMITED MOISTURE AVAILABLE
WITH THIS FRONT AND WILL KEEP POPS ON THE LOW SIDE WITH SLIGHT
CHANCE POPS MOST SECTIONS TONIGHT AND SOUTHEAST SECTIONS ON
SUNDAY. DRIER/COOLER AIR WILL OVER-SPREAD THE AREA THROUGHOUT
SUNDAY.

MONDAY THROUGH WEDNESDAY...A FEW WEAK UPPER LEVEL DISTURBANCES WILL
MOVE THROUGH FROM WEST TO EAST...BUT WITH LIMITED MOISTURE AVAILABLE
ONLY EXPECT SOME MID AND HIGH LEVEL CLOUDS.  IN ADDITION A SECONDARY
SURGE OF COOLER AIR WILL MOVE ACROSS FROM THE NORTHWEST ON TUESDAY.
&&

.LONG TERM (THURSDAY THROUGH SATURDAY)...HIGH PRESSURE WILL REMAIN
ACROSS THE AREA THURSDAY AND FRIDAY.  ON SATURDAY...MODELS ARE
FORECASTING A LOW PRESSURE SYSTEM MOVING NORTHWARD FROM THE GULF.
WILL BRING A CHANCE OF SHOWERS ACROSS THE SOUTH AND SLIGHT CHANCE
POPS ACROSS THE REST OF THE AREA.

.PRELIMINARY POINT TEMPS/POPS...

GADSDEN    59 78 54 82 55 / 20 00 00 00
ANNISTON   62 79 55 82 55 / 20 00 00 00
BIRMINGHAM 60 79 55 82 55 / 20 00 00 00
TUSCALOOSA 61 80 55 84 56 / 20 00 00 00
CALERA     62 80 56 82 57 / 20 00 00 00
AUBURN     64 84 60 85 60 / 20 10 00 00
MONTGOMERY 65 84 58 85 59 / 20 10 00 00
TROY       65 85 60 86 61 / 20 10 00 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

50
Hazardous weather outlook, Oct 2, 12:06 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT SAT OCT 2 2004

ALZ011>015-017>050-030005-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST. CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
106 PM CDT SAT OCT 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT)

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Oct 2, 3:52 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CDT SAT OCT 2 2004

ALZ012-022220-
LAMAR-
452 PM CDT SAT OCT 2 2004

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL
520 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF MOLLOY...MOVING EAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR
MOLLOY...MILLPORT...KENNEDY THROUGH 515 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

GUSTY WINDS 35 TO 45 MPH AND PEA SIZE HAIL ARE LIKELY WITH THIS
STORM AS WELL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lamar

When
October 2, 4:18 PM CST
Where
Lamar County, 7 mi W of Millport
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
33.567, -88.200

A few trees were blown down along SR 96 west of Millport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425000.